Dec 8, 1997
I have been following your medium for a while and would like to thank you for your informative insights as well as support.
I pose you with a rather strange ?. My current cocktail consists of D4T,
months. Fortunately, I have not developed any peripheral neuropathy side
effects of D4T or DDI at this point , however, I recently experienced a
grand mal seizure followed by another. Because I have no past genetic or
family history of epilepsy, no cranial or past injuries to the head, the cause of
such a seizure leads me to believe that my experience is due to chemical
influence mainly the neurotropic meds I am presently being administered. I
must point out that my hypothesis takes into consideration the recent results
of a negative CATscan and clear spinal fluid ; I am HIV for 13 years and have
never had any past neurological disorders.
Could you please give me you insight on your thoughts of this matter, and the
new realm of long term use we are moving into with these neurotropic
Response from Dr. Gallant
I have not seen seizures resulting from any of the antiretrovirals, including the "d-drugs," which cause peripheral neuropathy but not central nervous system side effects.
I would look elsewhere for an explanation. A CAT scan can be rather insensitive for a number of HIV-related brain lesions. A contrast-enhanced MRI scan is usually preferred. An EEG might also be in order.
Before you change what sounds like a good regimen, I'd talk to an HIV-experienced neurologist.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.